Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes urgent bowel movements immediately after eating?

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3102 Questions

default
Posted on Tue, 21 Mar 2017 in Digestion and Bowels
Question: Hello. I'm having stomach issues.. Once I eat a few minutes later I start to fill sick..my stomach starts to hurt and I have to have a bowel movement which looks strange at time's.. I'm concerned that this has had something do with me taking too many pills When I had a tooth ache.. Thinking it has effected my stomach lining...This has been going on for about a week
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 38 minutes later
Brief Answer:
Questions so that I can help

Detailed Answer:
Hello XXXX,

I have a few questions for you to help me sort this out:

1. When did the digestive problems start?
2. Is the pain a gnawing type pain in the left upper abdomen, or more of a cramp pain throughout, or in lower abdomen?
3. What about your stools look abnormal?
4. What medications are you taking?
5. What medications did you take before (for the tooth ache)?
6. Any other symptoms you can describe? Any fevers?

Thanks - I'll write after I hear back from you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 14 minutes later
I've only noticed it a week ago.
it's a normal stomach ache or sometimes the lower abdomen.
It's light brown which comes in the form of small balls with what seems to be wrapped with discharge.
no medications.
I was taking Excedrin, noproxan,BC powder.
I also have heart burns just about every day now.

No tomatoes!! 😟 OK thank you so much for answering my questions
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 11 minutes later
Brief Answer:
Information

Detailed Answer:
Ok, here are my thoughts on this:

The Excedrin, Naproxen, and BC powder all contain non-steroidal anti-inflammatory medication (NSAIDS) which can cause stomach lining irritation (gastritis, duodenitis, and GERD). This would explain the heart burn. For this I recommend taking Zantac (generic is ranitidine) 150 mg twice a day. You can find Zantac at any drug store. Depending on how much irritation there is, you may need to take it for 2-6 weeks. Ranitidine decreases the amount of acid the stomach produces by 70% which is usually enough to let the lining of the stomach, duodenum, and lower esophagus, to heal. There will still be enough acid to digest food.

If stool has no color to it or is a khaki color (like pale colored army pants), this can mean some obstruction of the bile coming from the gall bladder. There are a variety of causes for this. If you are having no upper right abdominal pain (under the right rib cage area), then you can just wait to see if treating your stomach problem helps take care of it. If the Zantac does not help with the stool color, then go in to see your doctor and you may need an ultrasound of your gall bladder.

Until the heart burn resolves, avoid any NSAIDs, and acidic foods such as citrus or a lot of tomato (including sauce). Also, no alcohol, and limit caffeine. And no peppermint. I know that last one sounds unusual, but mint can increase reflux into the esophagus.

I hope this information helps. Please let me know if I can provide further information.


Brief Answer:
Your Welcome

Detailed Answer:
I hope you are feeling better soon!

Best regards,
Bonnie Berger-Durnbaugh, MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Gastritis

doctor1 MD

Hi, I have been suffering from erosive gastritis for 2 years now. My attacks sometime lasts for hours and I get my attack almost everyday. Antacids don t seem to take effect most of the times. I sweat alot and cannot speak when I get my attack. I have done a number of test from endoscopy, blood test to heterophile antibody test, which all came back negative. They just say that I have a few ersoions in my stomache. I have taken all sorts of medications from esomoprezole for almost a year, to ranitidine , pylokit. I am taking vitcofol injection (10 shots), sanofide, emanzen, rabeprazole , zenpride, ofloxacin at the moment but It doesn t seem to help. My right breast (rib cage) hurts first and the pain spread around back. I asked the doctors why right breast hurts but they say it is not related to my erosive gastritis, but whenever I get the attack, my right breast hurts the most. I had my gal bladder removed a few years ago.

doctor1 MD

hi sir,i am nitin sw engg by proffesion.5.6 height age 28 5 years back i suffered from pneumonia then i was suffering from reflux till now.initial gastroscopy shown starting of barret then took treatmebt from gastreintestine specialist.recenrly i had another gastroscopy which showb stomach shown moderate chronic gastritis and lower oesophagus showed gr2 reflux esophagitis .barret is heakes now.since last week i need to go to toilet 6 to 7 times.doctors prescribed me o2 and viblaxt tablet.how serous above condition is and for how long i need to wait for normal bowel habbit?

doctor1 MD

sir, I have a chronic gastritis since a very long. I am on esomprozol and pentaprozol with or without damprodone. I have acute constitipation problem too.Now a days pain has developed above stomoch and below chest and it is spreading in to left chest portion and also causing much annoyance in the stomoch. Cardiologist says no problem with heart. Endoscopy is also done but nothing serious. I have diabetis too. Kindly suggest remidies please.

doctor1 MD

Sir last year i found some burning sensation in stomach in Jan.2011 so i contacted gastroentrologist.he 2suggested me for endoscopy and it was done and the impression was fundal gastritis .he gave me medicine for 4 months. Itake them without break but when i left the medicine the same problem arises.i consulted the docotor againthen he suggested me to take one tablet named Rabiprozol 20mg. daily and he also told me that now it has become chronic.sir y question is that is there any permanent solution for this disease? sir i am42years old. Sir i have fed up. Should i do suicide?or is there any last hope

doctor1 MD

I ve been pretty sick fora week. It began when my GP thought I might have clot in my right leg (swelling, redness , warmth) so she sent me to the hospital for a sonogram. It was negative, but the doctor there wanted me to come back the next day.I...

doctor1 MD

I have a pain on the right side of chest more toward the back. I feel it when I take a deep breath, or cough . and it feels almost like a sore because food brushes against the affected areas as its going down. It feel like irs between the right...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .